MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47940
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the medwatch report, the event occurred on an unspecified date in (b)(6) 2020.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.(b)(4).
 
Event or Problem Description
As reported via a medwatch report, as the user was gaining access for an angiogram of the lower extremity, a wire included in the micropuncture transitionless access set separated in the patient's left groin.The physician attempted to remove the piece of wire; however, this was unsuccessful.The user felt that retrieving the wire posed a greater risk to the patient than leaving the separated portion of the wire in the groin; therefore, the wire was left in place.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 31aug2020.Access was obtained in the femoral artery via a calcified groin.The device was intended to facilitate placement of a larger wire.Resistance was encountered upon removal of the device.The wire guide was either manipulated or removed through the entry needle.The device did not kink.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported via a medwatch report, as the user was gaining access for an angiogram of the lower extremity, a wire included in the micropuncture transitionless access set separated in the patient's left groin.Access was obtained in the femoral artery via a calcified groin.The device was intended to facilitate placement of a larger wire.The physician attempted to remove the piece of wire, but met resistance.The wire guide was either manipulated or removed through the entry needle.The device did not kink.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, the instructions for use, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found one non-conformance related to the reported failure mode.The nonconformance was for 11 devices that were scrapped due to a broken wire.All nonconforming devices were scrapped, and all remaining devices in the lot underwent quality control activities such as outer diameter gauging, and visual inspection for damage.Since these 100% inspection procedures are in place and no other complaints have originated from this lot or related lots, there is no evidence that nonconforming product exists in house or in the field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿ withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.Instructions for use 2.Advance the.018 inch wire guide through the introducer needle.Caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.3.Withdraw the introducer needle, leaving the wire guide in place.A capa was opened regarding this product family for this failure mode.This capa was closed-cancelled at root cause, determining one of the root causes to be withdrawing the wire guide while the needle is still inserted in the blood vessel.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded either tortuous patient anatomy and/or use error contributed to the event.The customer reported that the patient¿s anatomy was calcified.Sharp calcifications may damage the wire guide as it is advanced, increasing the chance of it separating.The customer also reported that the wire guide was withdrawn through the needle.Similar to calcifications, the sharp distal end of the needle may damage the wire guide if it is withdrawn the needle, as warned by the product ifu.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10472134
Report Number1820334-2020-01593
Device Sequence Number19567930
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)230416(10)13139154
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model NumberG47940
Device Catalogue NumberMPIS-401-SST
Device Lot Number13139154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/31/2020
01/26/2021
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/02/2020
02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR